Acute bilateral angle closure glaucoma induced by methazolamide

Ahmad A. Aref, Fouad E. Sayyad, Bernadete Ayres, Richard K Lee

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

Purpose: To report a case of bilateral acute myopia and angle closure glaucoma after ingestion of methazolamide. Methods: An interventional case report of a 70-year-old male who developed bilateral, acute myopia and angle closure glaucoma after ingesting methazolamide tablets for the treatment of normal tension glaucoma. Results: Bilateral anterior chamber shallowing associated with ciliary body edema, supraciliary effusions, and shallow posterior choroidal effusions were documented with slit-lamp photography and high-frequency ultrasonography. Near complete resolution of these signs after discontinuation of methazolamide were also documented. Conclusion: Methazolamide may be associated with secondary myopia and angle closure glaucoma. Discontinuation of methazolamide leads to resolution of this process, as documented by slit-lamp photography and high-frequency ultrasonography.

Original languageEnglish (US)
Pages (from-to)279-282
Number of pages4
JournalClinical Ophthalmology
Volume7
DOIs
StatePublished - Feb 8 2013
Externally publishedYes

Fingerprint

Methazolamide
Angle Closure Glaucoma
Myopia
Photography
Ultrasonography
Low Tension Glaucoma
Ciliary Body
Anterior Chamber
Tablets
Edema
Eating

Keywords

  • Angle closure glaucoma
  • Glaucoma
  • Glaucoma pharmacology

ASJC Scopus subject areas

  • Ophthalmology

Cite this

Acute bilateral angle closure glaucoma induced by methazolamide. / Aref, Ahmad A.; Sayyad, Fouad E.; Ayres, Bernadete; Lee, Richard K.

In: Clinical Ophthalmology, Vol. 7, 08.02.2013, p. 279-282.

Research output: Contribution to journalArticle

Aref, Ahmad A. ; Sayyad, Fouad E. ; Ayres, Bernadete ; Lee, Richard K. / Acute bilateral angle closure glaucoma induced by methazolamide. In: Clinical Ophthalmology. 2013 ; Vol. 7. pp. 279-282.
@article{f7a33c48b8f9453fb14b336e54e899a5,
title = "Acute bilateral angle closure glaucoma induced by methazolamide",
abstract = "Purpose: To report a case of bilateral acute myopia and angle closure glaucoma after ingestion of methazolamide. Methods: An interventional case report of a 70-year-old male who developed bilateral, acute myopia and angle closure glaucoma after ingesting methazolamide tablets for the treatment of normal tension glaucoma. Results: Bilateral anterior chamber shallowing associated with ciliary body edema, supraciliary effusions, and shallow posterior choroidal effusions were documented with slit-lamp photography and high-frequency ultrasonography. Near complete resolution of these signs after discontinuation of methazolamide were also documented. Conclusion: Methazolamide may be associated with secondary myopia and angle closure glaucoma. Discontinuation of methazolamide leads to resolution of this process, as documented by slit-lamp photography and high-frequency ultrasonography.",
keywords = "Angle closure glaucoma, Glaucoma, Glaucoma pharmacology",
author = "Aref, {Ahmad A.} and Sayyad, {Fouad E.} and Bernadete Ayres and Lee, {Richard K}",
year = "2013",
month = "2",
day = "8",
doi = "org/10.2147/OPTH.S41540",
language = "English (US)",
volume = "7",
pages = "279--282",
journal = "Clinical Ophthalmology",
issn = "1177-5467",
publisher = "Dove Medical Press Ltd.",

}

TY - JOUR

T1 - Acute bilateral angle closure glaucoma induced by methazolamide

AU - Aref, Ahmad A.

AU - Sayyad, Fouad E.

AU - Ayres, Bernadete

AU - Lee, Richard K

PY - 2013/2/8

Y1 - 2013/2/8

N2 - Purpose: To report a case of bilateral acute myopia and angle closure glaucoma after ingestion of methazolamide. Methods: An interventional case report of a 70-year-old male who developed bilateral, acute myopia and angle closure glaucoma after ingesting methazolamide tablets for the treatment of normal tension glaucoma. Results: Bilateral anterior chamber shallowing associated with ciliary body edema, supraciliary effusions, and shallow posterior choroidal effusions were documented with slit-lamp photography and high-frequency ultrasonography. Near complete resolution of these signs after discontinuation of methazolamide were also documented. Conclusion: Methazolamide may be associated with secondary myopia and angle closure glaucoma. Discontinuation of methazolamide leads to resolution of this process, as documented by slit-lamp photography and high-frequency ultrasonography.

AB - Purpose: To report a case of bilateral acute myopia and angle closure glaucoma after ingestion of methazolamide. Methods: An interventional case report of a 70-year-old male who developed bilateral, acute myopia and angle closure glaucoma after ingesting methazolamide tablets for the treatment of normal tension glaucoma. Results: Bilateral anterior chamber shallowing associated with ciliary body edema, supraciliary effusions, and shallow posterior choroidal effusions were documented with slit-lamp photography and high-frequency ultrasonography. Near complete resolution of these signs after discontinuation of methazolamide were also documented. Conclusion: Methazolamide may be associated with secondary myopia and angle closure glaucoma. Discontinuation of methazolamide leads to resolution of this process, as documented by slit-lamp photography and high-frequency ultrasonography.

KW - Angle closure glaucoma

KW - Glaucoma

KW - Glaucoma pharmacology

UR - http://www.scopus.com/inward/record.url?scp=84873924654&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84873924654&partnerID=8YFLogxK

U2 - org/10.2147/OPTH.S41540

DO - org/10.2147/OPTH.S41540

M3 - Article

AN - SCOPUS:84873924654

VL - 7

SP - 279

EP - 282

JO - Clinical Ophthalmology

JF - Clinical Ophthalmology

SN - 1177-5467

ER -